Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 22, 2008, 2:56 PM MDT for Uinta County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 22, 2008, 3:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 182 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:00 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 222055 SVRSLC WYC041-222130- /O.NEW.KSLC.SV.W.0028.080722T2056Z-080722T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 PM MDT TUE JUL 22 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL UINTA COUNTY IN SOUTHWEST WYOMING * UNTIL 330 PM MDT * AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF LYMAN...AND MOVING NORTHEAST AT 6 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF LYMAN BY 330 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. LAT...LON 4140 11033 4130 11006 4106 11022 4114 11044 TIME...MOT...LOC 2056Z 207DEG 5KT 4118 11028 $$ MT
2 follow-up statements
000 WWUS55 KSLC 222113 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT TUE JUL 22 2008 WYC041-222130- /O.CON.KSLC.SV.W.0028.000000T0000Z-080722T2130Z/ UINTA WY- 313 PM MDT TUE JUL 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST CENTRAL UINTA COUNTY... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF LYMAN...MOVING NORTHEAST AT 6 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF LYMAN BY 330 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHERN UTAH AND SOUTHWEST WYOMING. LAT...LON 4140 11033 4130 11006 4106 11022 4114 11044 TIME...MOT...LOC 2113Z 207DEG 5KT 4120 11027 $$ MT
000 WWUS55 KSLC 222126 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 326 PM MDT TUE JUL 22 2008 WYC041-222136- /O.EXP.KSLC.SV.W.0028.000000T0000Z-080722T2130Z/ UINTA WY- 326 PM MDT TUE JUL 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UINTA COUNTY EXPIRES AT 330 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 900 PM MDT. CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR ADDITIONAL SEVERE WEATHER INFORMATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING. LAT...LON 4140 11033 4130 11006 4106 11022 4114 11044 TIME...MOT...LOC 2126Z 207DEG 5KT 4122 11026 $$ MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:22 PM MDT, 34 minutes earlier.
Area forecast discussion, Jul 22, 2:22 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 222 PM MDT TUE JUL 22 2008 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRUSH NORTHERN UTAH TODAY...AND INTERACT WITH A MOIST AIRMASS IN PLACE ACROSS THE REGION. A DRIER WESTERLY FLOW WILL FOLLOW FOR MID-WEEK. && .DISCUSSION...UPPER TROUGH OVER SOUTHERN UTAH IS BRINGING A BIT OF DRYING TO WESTERN UTAH BUT IS MAKING CONDITIONS RIPE FOR SOME STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN UTAH. MODEL SOUNDINGS FOR NORTHERN UTAH INDICATE A DISTINCT INVERTED-V SIGNATURE...STRONGER THE FURTHER WEST YOU GO. ADDITIONALLY...BOTH THE GFS AND NAM INDICATE SBCAPE OF 1000-1500 J/KG STRETCHING ACROSS NORTHERN UTAH ACCOMPANIED WITH DEEP LAYER SHEER AROUND 40 KTS. AND EVEN WITH THE DRYING...PW VALUES OF OVER 1 INCH SHOULD BE COMMON THROUGH THIS EVENING. THUS...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 03Z. A THUNDERSTORM OVER SALT LAKE COUNTY HAD STRONG WINDS AND PENNY SIZED HAIL OVER WEST JORDAN AND TAYLORSVILLE. THE STORM WAS ACCOMPANIED BY VERY HEAVY RAIN. MORE STORMS LIKE THIS ARE EXPECTED...ESPECIALLY THIS EVENING AS A FRONTAL BOUNDARY MOVES INTO NORTHWEST UTAH. CONVECTION HAS BEEN OCCURRING OVER SOUTHERN UTAH...THOUGH IT IS NOT NEARLY AS STRONG OVER THE NORTH. WITH STRONGER FLOW ALOFT AND LESS MOISTURE THAN THE PAST FEW DAYS...FLASH FLOODING SHOULD BE ISOLATED BUT IS DEFINITELY POSSIBLE THIS AFTERNOON AND THIS EVENING. THE DRIER AIRMASS LOOKS TO BECOME MORE DOMINANT WEDNESDAY AND THURSDAY...WHICH SHOULD LIMIT THE COVERAGE OF CONVECTION. HIGH PRESSURE IS EXPECTED TO REDEVELOP FRIDAY...RESULTING IN A WARMING TREND AND INCREASING MONSOONAL MOISTURE FOR THE WEEKEND...BRINGING A RETURN TO MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS. && .AVIATION...THUNDERSTORMS CONTINUE SOUTH OF THE SLC TERMINAL. GUSTY SOUTH WINDS CAN BE EXPECTED FOR THE NEXT FEW HOURS. STRONG GUSTY WINDS THE MAIN PROBLEM...BUT HAIL COULD BE A FACTOR. WINDS LATER THIS AFTERNOON SHOULD BE MORE NORTHWEST AS THUNDERSTORM ACTIVITY SHIFTS TO A WEAK BOUNDARY COMING IN FROM THE NORTHWEST. THIS COULD GIVE THE TERMINAL GUSTY NORTHWEST WINDS AFTER AROUND 00Z. VFR CONDITIONS SHOULD REMAIN UNLESS A THUNDERSTORM MOVES DIRECTLY ACROSS THE AIRFIELD WHERE HEAVY RAINS OR POSSIBLE HAIL COULD LOWER VISIBILITIES WELL INTO THE IFR RANGE AND CEILINGS COULD REACH MVFR LEVELS. THERE IS A 30 PERCENT CHANCE OF THESE STORMS HITTING THE TERMINAL. && && .FIRE WEATHER...THE MOIST/UNSTABLE AIRMASS ACROSS THE FIRE DISTRICTS TODAY WILL BEGIN TO DRY OUT FROM THE WEST BEGINNING WEDNESDAY. THIS DRY WILL MAKE IT TO THE UT/CO BORDER REGION BY WEDNESDAY NIGHT OR THURSDAY. SIGNIFICANTLY LOWER RH VALUES ARE EXPECTED BEGINNING WEDNESDAY...AND REMAINING LOW THROUGH EARLY FRIDAY. RETURN MOISTURE FROM AZ WILL PUSH NORTH AGAIN LATER ON FRIDAY...BRINGING A RENEWED THREAT FOR SHOWERS/THUNDERSTORMS THIS WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR UTZ001>009. WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM TUESDAY FOR WYZ021. && PUBLIC...TRAPHAGAN AVIATION...YOUNG FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 22, 2:00 PM MDT, 56 minutes before
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
In the hours before
Local storm report, Jul 22, 1:27 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
127 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 3 E TORREY 38.30N 111.36W
07/22/2008 WAYNE UT PARK/FOREST SRVC
SCENIC DRIVE IN CAPITOL REEF NP WAS CLOSED DUE TO FLASH
FLOOD.
&&
NEUMANLocal storm report, Jul 22, 1:52 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
152 PM MDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL WEST JORDAN 40.60N 112.00W
07/22/2008 E0.75 INCH SALT LAKE UT NWS EMPLOYEE
&&
DBNearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.